Pins and Needles


#1

Hi.
I’m newly diagnosed and my symptoms are quite mild still. The last few weeks I have experienced a kind of fizzing in my right foot, sometimes going up my leg. It’s not full on pins and needles but its a weird sensation. i also notice that I can’t pivot my foot upwards as easily. This only happens when i sit down, less so on dining chairs, and not when I’m walking.
Does this happen to anyone else?


#2

Yes, I get this frequently (but on the left, which is my affected side). I’ve got used to putting up with it now but it’s quite unpleasant!


#3

Fizzling is a good description, I was diagnosed a year ago and I get fizzing in both arms and legs a lot of the time. Not quite pins and needles.


#4

Is yours positional, mine is only when I sit down, not walking?


#5

Yes, only when I’m sitting. At this moment, sitting at the computer, it’s pretty bad but I’m about to go and dig the garden which will sort it out until I sit down again for lunch!


#6

Same, although better when sitting at the table, it’s when i sit on the sofa it really gets going. I have found that doing various stretches on my legs and lower back help slightly. Do you know if any of the meds can help with this at all?
(I’m a bit of a fairweather gardener, happy to spend hours out there when it gets a bit warmer, but right now I just have to pretend the weed aren’t there!)


#7

I’ve only had this symptom since being on meds - not sure whether this is the cause though or whether it just hadn’t yet developed by the time I was diagnosed. It does seem to get better when I’m away from home so I’m not sure if something in my diet might be affecting it. I do take supplements (B12, D3 and magnesium) and don’t tend to take these when I’m away but I tried cutting them out at home and it didn’t make any difference.

I find stretches help as well and it is worse when sitting on a sofa than on a chair. I tend to put my feet up when I’m on the sofa which helps a bit.


#8

Getting my husband to massage my ankles and calves helps as well and I am going to look into dietary changes to see if this can help. Thank you for your replies, it helps to know you’re not alone.


#9

Fizzing is a good description. I call it ‘zinging’ - as if all my nerves were zinging at the same time! I had it before I was diagnosed or started taking any medication. It was one of the reasons why my GP thought I needed to be referred to a consultant.
I also tend to get it more when I am at home and it is usually only my left arm and when I am sitting down. It is more obvious when my meds are wearing off. Sometimes the zinging makes my arm actually feel cold and I find that I need to rub it to warm it up. I tend to have a small blanket that I can drape over my shoulder to keep my arm warm. In fact I get the zinging more often when it is cold.
This zinging is one of several PD symptoms which can also appear as side effects of the treatment and it is often difficult to work out whether or not it is the meds causing the symptoms!

Marigold


#10

Thanks Marigold. My lower leg does feel cold after a while, it’s like it creeps up my calf. it’s worse during the evening when my foot also feels like it’s going to sleep and it takes an effort to move it. I was hoping that when I do start the meds that it would help but somebody else said that the they can cause it as well. _ suppose this is just one other thing that I have to learn to deal with. Onwards and upwards.
B_